ADVERTISEMENT
ADVERTISEMENT

Q. I am experiencing vomiting and dizziness after taking Telura. Should I continue taking PEP?

Answered by
Dr. Sushma Shah
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 22, 2021

Hello doctor,

I had protected sex with a person who has regular sex with other guys. It was my first time, and after ejaculation, when I removed my penis, I could see that the condom was on her vagina. I could see the end of the condom on the outside. So I got freaked out, and also before that I did oral sex with her and it was not long, and I forgot there was also a small ulcer in my mouth which has been there for few days and the pain is not there on the ulcer itself, but it is there and not completely healed. So I rushed to a clinic, and I told that I had unprotected sex and wanted to get the PEP (post-exposure prophylaxis) because I was so scared. After that, I got the tablet Telura, and after my first dose, I am experiencing vomiting and dizziness. I want to ask you if PEP is really necessary, or should I continue with the tablets?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Did the condom slip from your penis? There is no need for PEP for non healed ulcers in the mouth, but if the tip is out of the condom, you would need PEP. PEP has many side effects, but you could prevent by taking Pan D (Pantoprazole and Domperidone) one in an empty stomach till you take Telura (Tenofovir Disoproxil Fumarate, Lamivudine and Efavirenz); that is until your symptoms are reduced. As per the description, you are in high-risk exposure. Do try Pan D that reduces side effects. And you can also use liquid Ulgel (Magaldrate, Simethicone and Oxetacaine) 10 ml after food or as per requirement without water for 30 minutes. You should not have anything for 30 minutes. You can easily cope up with Telura.

So do not worry.

Relax.

Then after finishing PEP go for a test at least 15 days back.

It will usually come non-reactive.

Hello doctor,

Thanks for the answer.

Yes, when I withdrew my penis, the condom was not on me, but her vagina, but not all was inside her vagina. I could still see the opening end of the condom outside. Does this put me in a high-risk group? And also, I am a little confused about the Pan and the Ulgel. Can you please tell me the name of the medicine I can take with Telura to reduce the effects?

And I started taking Telura at 5 PM before food, so I was thinking about taking it after food at around 9 PM. Would it be possible?

Thanks.

#

Hi,

Welcome back to icliniq.com.

Yes, you are now in high-risk exposure. You can take Pan D on an empty stomach. Ulgel liquid 10 ml after food or as you need. It is instant, so it can be taken four times a day. No problem. These medicines are available over-the-counter. Do not worry.

Relax.

Yet if you need anything more send a message, and I will answer.

Hello doctor,

What about the medicine doctor? Can I take Telura after food at around 9 PM? Yesterday it was taken at 5 PM. If I take before food, then I cannot eat food.

I have booked a phone call with you. I am really nervous right now.

#

Hi,

Welcome back to icliniq.com.

I have tried to reduce the side effects of Telura. So after dinner take Ulgel without water then after 30 to 40 minutes take Telura. I hope I have cleared everything.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Should the HIV medicines be changed after taking them for 11 years?

.. the treatment guidelines, if a person is stable on the antiretroviral regimen, there is improving and stable CD4 cell count with HIV (human immunodeficiency virus) viral load undetectable, then there is no need to change the regimen or the drug c...   Read full

What are the other tests done to confirm HIV?

You have the infection, because, without HIV, CD4 will not come down and also, you have checked for HIV, as you are having risk behaviors (as suspected by the doctor...   Read full

I had vaginal intercourse and condom broke. Am I at the risk of HIV?

Is this low risk ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Relation Between Enamel Hypoplasia and Dental Caries
Enamel hypoplasia is due to incomplete or defective formation in the organic matrix, which forms the first layer of the ...  Read more»
Methods to Increase Breast Milk Production
Several measures can help mothers in increasing their breast milk production. Find out the correct way to breastfeed thr...  Read more»
Ingrown Hair: How Can You Prevent and Treat It
An ingrown hair is a hair strand that grows back into the skin after a clean shave or waxing. It appears as a raised dar...  Read more»

Ask your health query to a doctor online?

Ask a HIV AIDS Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.